MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER

INTUITIVE SURGICAL, INC SUREFORM; 8MM STAPLER
Model Number 48230B-06
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the endowrist 30 blue stapler reload was installed onto the instrument and the surgeon decided to use another stapler.The user completed the procedure with no further issue reported.No fragment fell inside the patient.No known impact or patient consequence was reported.Intuitive surgical inc., (isi) followed up with the initial reporter and obtained the following additional information: there was no issue with the reload, the surgeon decided to not use the reload.The surgeon decided to switch the instruments to use vascular stapler before the bronchial stapler.Patient information was requested but, customer was unable to provide it.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did receive the endowrist 30 blue stapler reload accessory to perform failure analysis.The accessory was analyzed and was found to have missing staples at the proximal end.Due to the missing staples, detached fragments were observed that were not returned with the reload.The reload was found to have a bent tail.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) further evaluated the blue endowrist stapler 30 reload accessory.The initial findings were confirmed.It was observed that the reload was returned with missing staples.Specifically, 7 proximal staples were absent from their designated pockets.The reload was not fired, as the switch was not pressed into the tail.It was further observed that the tail was broken.There was a fracture point, however the tail was still attached to the reload body.There was an additional crack in the reload on the right side of the cartridge.Based on the investigation, it was likely that the installation tool was not used or became separated from the reload body during the process.This likely resulted in improper alignment of the reload tail within the instrument channel.The cartridge is designed to have its two halves inserted on either side of the knife track.However, if the alignment within the channel is incorrect or if extreme angles of insertion are used, interaction with the channel or knife track of the instrument may result in a partial deployment of proximal pushers.Tail breakage suggests a potential sharp angle of insertion into the instrument channel.It is likely that the sharp angle of insertion allowed the tail portion of the reload to interact with components at the back of the channel, such as the lockout mechanism or lockout cover.The probable root causes of missing staples and damage to the reload are attributed to improper installation tool use.Proper use of the installation tool ensures correct alignment of the reload within the instrument channel and prevents staples from deploying prematurely.
 
Event or Problem Description
Refer to h11 for follow-up information.

Brand Name
SUREFORM
Common Device Name
8MM STAPLER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key22344322
Report Number2955842-2025-26615
Device Sequence Number8512425
Product Code GDW
UDI-Device Identifier10886874121914
UDI-Public(01)10886874121914(10)U80240412
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K211997
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48230B-06
Device Catalogue Number48230B
Device Lot NumberU80240412
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/07/2025
Initial Report FDA Received Date06/27/2025
Supplement Report FDA Received Date07/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient SexUnknown